MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery
Catalog Number 050-87212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Chills (2191); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 07/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) reported being hospitalized due to an infection of the peritoneal cavity.An email response from the patient¿s pd registered nurse (pdrn) revealed the patient presented to the emergency room (er) on (b)(6) 2026 with complaints of abdominal pain, chills, and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 1998 u/l, polymorphs = 76%) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) cefazolin 2000 mg daily for 14 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus epidermidis, and the patient¿s antibiotic was continued.The patient continued to undergo ccpd therapy while hospitalized without any known issues and was discharged home on (b)(6) 2026.The pdrn reported the patient is recovering, and attributed causality to an unspecified touch contamination event.Following discharge, the patient resumed utilizing the same liberty select cycler without any reported issues.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing a liberty cycler set and the serious adverse event of peritonitis, characterized by chills, abdominal pain, and cloudy peritoneal effluent fluid, which warranted hospitalization and antibiotic therapy.The pdrn attributed causality to an unspecified touch contamination event.Esrd patients undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum.Staphylococcus epidermidis is found in the mucus membranes, axillae, and on the skin of humans, and transmission of the bacteria to the peritoneum frequently occurs during a touch contamination event.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there is no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications, as evidenced by the devices¿ continued use.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, DUAL PATIENT CONNECT
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50086814
Report Number0008030665-2026-02048
Device Sequence Number10083708
Product Code FKX
UDI-Device Identifier00840861100736
UDI-Public00840861100736
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight204 LB